| Catalog Number |
PNS5F130BER |
| Medical Device Problem Codes |
Failure to Advance (2524); Material Deformation (2976)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
| Date of Event |
02/25/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2019-00551.
Event or Problem Description
During preparation for a medical procedure, the hospital staff was unable to advance two neuron select catheter 5fs (5f select) over a guide wire on the back table; therefore, they were not used in the procedure.It was reported that the 5f selects were kinked at the mid-shaft.The procedure was completed using another 5f select.
Additional Manufacturer Narrative
Results: the 5f select was kinked approximately 1.5 cm from the hub.The device was ovalized from approximately 4.0 - 7.0 cm, 58.5 ¿ 60.5 cm and 83.5 ¿ 84.5 cm from the hub.Resistance was experienced while attempting to advance a 0.040¿ stainless steel mandrel through both devices and the mandrel was unable to advance through either device.Conclusions: evaluation of both returned 5f selects revealed ovalizations throughout each device.If the devices are forcefully gripped or otherwise mishandled during preparation, damage such as ovalizations will likely occur.These damages likely contributed to the reported inability to advance the 5f selects over a guidewire.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2019-00551.